Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 237, NWS Cleveland, OH

July 3, 2006Crawford County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 3, 2006, 11:46 PM EDT for Crawford County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2006, 11:46 PM EDT (03:46 UTC)
Expired
Jul 4, 2006, 12:38 AM EDT
In force
52 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Crawford County, OH

The radar

The Cleveland radar (KCLE), 113 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 6:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 040347
SVRCLE
OHC033-040445-
/O.NEW.KCLE.SV.W.0237.060704T0346Z-060704T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1146 PM EDT MON JUL 3 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTH CENTRAL OHIO

* UNTIL 1245 AM EDT

* AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF BUCYRUS...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE CRESTLINE AND BUCYRUS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4084 8308 4085 8283 4086 8282 4086 8275
      4075 8274 4074 8276 4074 8287 4071 8300
      4071 8311 4082 8311

$$

MRD
2 follow-up statements
000 
WWUS51 KCLE 040404
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1204 AM EDT TUE JUL 4 2006

OHC033-040445-
/O.CON.KCLE.SV.W.0237.000000T0000Z-060704T0445Z/
CRAWFORD OH-
1204 AM EDT TUE JUL 4 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 AM EDT FOR 
CRAWFORD COUNTY...

AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR NORTH ROBINSON...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRESTLINE...

LAT...LON 4084 8308 4085 8283 4086 8282 4086 8275
      4075 8274 4074 8276 4074 8287 4071 8300
      4071 8311 4082 8311

$$

MRD
000 
WWUS51 KCLE 040438
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1237 AM EDT TUE JUL 4 2006

OHC033-040447-
/O.CAN.KCLE.SV.W.0237.000000T0000Z-060704T0445Z/
CRAWFORD OH-
1237 AM EDT TUE JUL 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

THE STORM WEAKENED AND MOVED OUT OF THE COUNTY.

LAT...LON 4084 8308 4085 8283 4086 8282 4086 8275
      4075 8274 4074 8276 4074 8287 4071 8300
      4071 8311 4082 8311

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:50 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 3, 9:50 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
950 PM EDT MON JUL 3 2006

.SHORT TERM (TONIGHT)...
NO MAJOR CHANGES PLANNED AT THE MOMENT.  CONVECTION APPEARS TO BE
HAVING A TOUGH TIME GETTING GOING THIS EVE.  MESOANALYSIS SHOWING
QUITE A BIT OF CONVECTIVE INHIBITION (CIN) OVR NRN OH WHICH HAS
LIMITED SURFACE BASE STORMS.  HOWEVER...MODELS CONT TO ADVERSTISE A
DECENT WLY LOW LEVEL JET DEVELOPING OVERNIGHT.  THIS COULD CAUSE
ELEVATED STORMS TO DEVELOP.  STORMS JUST S OF FORECAST AREA FIRST
SIGN THAT THIS JET COULD BE INDEED DEVELOPING.  NOT SURE HOW MUCH
SVR WX THERE WILL BE OVERNIGHT BUT LOCALLY HEAVY RAINS A GOOD BET.
WILL CONT TO MONITOR STORMS BUT DO EXPECT COVERAGE TO INCR NEXT FEW
HOURS.  NO OTHER CHANGES PLANNED AT THE MOMENT.
&&

.PREV SHORT TERM(TONIGHT THROUGH THURSDAY NIGHT)...
JUST WATCHING THE COLD FRONT TO THE NORTH. THE CIRRUS BLOWOFF FROM
THE STORMS THIS MORNING KEPT TEMPERATURES DOWN AND THIS WILL HELP TO
SLOW DOWN THE THREAT OF SEVERE WEATHER. SOME OPEN AREA OVER THE
EXTREME SOUTHERN AREA MAY CAUSE SOME ISOLATED THUNDERSTORMS THROUGH
6 PM. THE FORECAST AREA WILL BE IN THE RRQ OF THE JET AND SOME
SEVERE IS STILL POSSIBLE AS THE SHORT WAVE OVER WISCONSIN DROPS
SOUTH. THINGS SHOULD START DEVELOPING RAPIDILY OVER IL...WI AND IA
BY 23Z. COMTEMPLATED A FLASH FLOOD WATCH FOR PARTS OF THE FORECAST
AREA...IT WILL BE CLOSE BUT WITH THE COLD FRONT MOVING THE
PRECIPITATION MAY CONTINUE TO PUSH SOUTH AND KEEP THE HEAVY RAIN
AWAY FROM ONE AREA...THIS NEEDS TO BE MONITORED. AS THE AIRMASS
DESTABILIZED AND WITH SOME SHEAR THE THREAT OF SEVERE LOOKS
REASONABLE.

FORECAST IS STILL TOUGH FOR TUESDAY AS GFS IS SLOWER IN PUSHING IN
THE DRIER AIR...ATTM GOING WITH WRK/NAM THAT THINGS WILL TRY TO DRY
OUT FROM THE NORTH. MODELS TRY TO HINT AT LITTLE VORT MAXES COMING
DOWN IN THE NORTHWEST FLOW WEDNESDAY AND THURSDAY...ATTM KEPT IT DRY
BUT IT WILL HAVE TO BE MONITORED. GUIDANCE TEMPERATURES LOOK GOOD.

&&

.LONG TERM (FRI THRU MON)...
HIGH PRESSURE TO BE IN CONTROL THROUGH SUNDAY AND AS THE HIGH MOVES
EAST. TEMPERATURES ALOFT WILL SLOWLY WARM. A TROUGH/FRONT MAY BE IN
THE AREA MONDAY WITH SOME TIMING UNCERTAINITY WILL JUST GO WITH A 20
POP. GUIDANCE TEMPERATURES LOOK GOOD.

&&

.AVIATION(18Z-18Z)...
ONCE AGAIN IT LOOKS LIKE A RND OF CONVECTION THIS AFTN AND EVE WITH
SOME LINGERING TNGT THEN ANOTHER RND MIDDAY TUE.  MODELS ALL DIFFER
ON WHERE CLUSTER OF MORE WIDESPREAD SHRA/TSRA WL BE THIS AFTN THRU
TUE.  HI DEBRIS CLOUD OUTFLOW FM CONVECTION NR FDY SHUD HELP TO KP
NERN AREA MORE STABLE THIS AFTN BUT BY EVE SOME SCT ACTIVITY CUD
DVLP...SO WL LIKELY ONLY CHASE IMMINENT TSRA IN TAFS THEN USE VCNTY
OR JUST MENTION CB FOR REST OF TAF TIME PD.  ON TUE...THINK CDFNT
MOVG SE ACRS AREA SHUD BE FAR ENUF INLAND TO KP MOST OF THE
CONVECTION LIMITED TO FDY...MFD...CAK AND YNG BY MIDDAY HRS WHEN NEW
RND OF DIURNAL BGNS TO DVLP.  PROB WL SEE MVFR FOG REDEVELOP TNGT.

&&

.AVIATION(00Z-24Z)...
THE BOUNDARY IS CURRENTLY JUST SOUTH OF THE FORECAST AREA. THE 21Z
RUC SUGGESTS THAT THIS BOUNDARY WILL MOVE NORTH THIS EVENING...WHICH
WILL ALLOW SHOWERS AND STORMS TO MOVE INTO THE FORECAST AREA THIS
EVENING AND SPREAD EAST OVERNIGHT. TOUGH CALL ON HOW STRONG THE
STORMS WILL BE AS THE CELLS NR KGUS HAVE SEEMED TO DIMINISH...LIKELY
DUE TO RUNNING INTO SOME STABLE AIR JUST WEST OF THE OH/IN BORDER.
ALL MODEL INDICATIONS SUGGEST THAT STORMS WILL INTENSIFY OVER THE
WEST THIS EVENING DUE TO A RAPID INCREASE OF THE LLJ...BUT EVEN THIS
IS UNCLEAR AS THE MODELS DO NOT HAVE A GOOD HANDLE ON THE LOW LVL
THERMODYNAMIC PROFILE. FOR NOW...HAVE OPTED TO GO WITH STORMS MOVING
INTO FDY AND TOL AROUND 03Z AND THEN JUST SHOWERS SPREADING EAST TO
YNG BY 06Z. WL KEEP ERI DRY TONIGHT DESPITE THE MODEL SUGGESTING
CONVECTION MOVING ACROSS THAT SITE. ONCE THE PCPN MOVES OUT...EXPECT
CONDITIONS TO LOWER TO MVFR CIGS AND IFR VSBYS. IT SHOULD START TO
DRY OUT TUESDAY...BUT IT WILL BE UNSTABLE AGAIN IN THE AFTN WITH
ANOTHER BOUNDARY MOVING THRU. HAVE OPTED TO INCLUDE PROB30 TSRA FOR
ALL SITES AFTER 18Z.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...KUBINA
PREV SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA
AVIATION...MRD
Hazardous weather outlook, Jul 3, 6:19 AM EDT, 17 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
619 AM EDT MON JUL 3 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-041200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
619 AM EDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND SLOWLY
MAKE THEIR WAY ACROSS THE OUTLOOK AREA BY LATE TONIGHT. THESE
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD
FRONT TUESDAY AFTERNOON. THESE STORMS MAY BECOME STRONG TO SEVERE
AS WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF STORMS DEVELOP
AND BECOME SEVERE.

LEINS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 12:43 AM EDTSpecial Marine WarningCLE2 hr
Jul 4, 1:47 AM EDTSpecial Marine WarningCLE118 min
Jul 4, 1:47 AM EDTSevere Thunderstorm WarningCLEErie, Lorain58 min
Jul 4, 1:56 AM EDTSevere Thunderstorm WarningCLEHuron53 min
Jul 4, 2:14 AM EDTSevere Thunderstorm WarningCLECuyahoga54 min
Jul 4, 3:19 AM EDTSpecial Marine WarningCLE86 min
Jul 4, 3:30 AM EDTSpecial Marine WarningCLE90 min
Jul 4, 4:42 PM EDTTornado WarningCLEMahoning48 min
Jul 4, 4:44 PM EDTTornado WarningCLEPortage16 min
Jul 4, 7:58 PM EDTTornado WarningCLEPortage62 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.